Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 63, NWS Duluth, MN

August 2, 2015Aitkin County, Pine County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Aug 2, 2015, 4:16 AM CDT for Aitkin County, Pine County, Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2015, 4:16 AM CDT (09:16 UTC)
Expired
Aug 2, 2015, 4:45 AM CDT
In force
29 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Aitkin County, MN, Pine County, MN

The radar

The Duluth radar (KDLH), 85 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1730 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.4
Supercell composite
14.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:56 AM CDT, 20 minutes earlier.

Area forecast discussion, Aug 2, 3:56 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
356 AM CDT SUN AUG 2 2015

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 339 AM CDT SUN AUG 2 2015

AT 350 AM...STRONG THUNDERSTORMS CONTINUED ACROSS THE MINNESOTA
ARROWHEAD. WE HAVE SEEN SOME RAINFALL AMOUNTS OF AROUND A HALF
INCH...AT LITTLEFORK AND CRANE LAKE. THE STRONGEST STORM AT 340 AM
WAS MOVING THROUGH THE TIP OF THE ARROWHEAD...HEADING TOWARD THE
NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. NEW STORMS HAD JUST
STARTED TO DEVELOP JUST EAST OF BRAINERD. TEMPERATURES WERE
GENERALLY IN THE 60S THIS MORNING.

THE FOCUS FOR TODAY WILL CONTINUE TO BE THUNDERSTORMS. THE MCS
CURRENTLY MOVING ACROSS NORTHERN MN SHOULD GRADUALLY PULL OFF TO
THE LAKE SUPERIOR REGION...BUT GUSTY WINDS WILL CONTINUE ACROSS
NORTHEASTERN MN. SPC MESOANALYSIS PARAMETERS INDICATE THE AREA
MOST RIPE FOR STRONG/SEVERE STORMS ACROSS THE SOUTHERN HALF TO 2/3
OF THE CWA...SO WILL NEED TO WATCH FOR FURTHER STRONG/SEVERE STORM
DEVELOPMENT ACROSS THAT AREA. THE GUST FRONT NOW PUSHING SOUTHWARD
FROM THE IRON RANGE WILL BE ONE FEATURE TO WATCH. MID LEVEL LAPSE
RATES ARE ON THE ORDER OF 7.5 FROM THE IRON RANGE SOUTHWARD AND
MOST UNSTABLE LI WERE -9 ACROSS THAT SAME AREA. THERE IS SOME
PRETTY IMPRESSIVE ELEVATED CAPE AS WELL.

TODAY...THE FOCUS WILL CONTINUE TO BE THUNDERSTORMS. THE FOCUS
FOR STORMS WILL SHIFT FROM NORTH TO SOUTH TODAY AS THE BEST
FORCING PUSHES SOUTH AND EAST. SPC HAS A SLIGHT RISK FOR MUCH OF
NW WI TODAY...WITH A MARGINAL FURTHER WESTWARD TOWARD BRAINERD AND
DULUTH. HIGH TEMPERATURES WILL RANGE FROM THE 70S NORTH TO 80 OR A
BIT HIGHER SOUTH.

FOR TONIGHT...THE FOCUS FOR STRONG/SEVER STORMS WILL BE IN NW WI
DURING THE EVENING...WITH SHOWERS AND THUNDERSTORMS ENDING ACROSS
THE AREA AS THE NIGHT WEARS ON. OVERNIGHT LOWS WILL RANGE FROM THE
40S TO 50S. SKIES WILL CLEAR FOR A TIME...BEFORE A STRATOCU DECK
PUSHES SOUTHWARD OUT OF CANADA.

MONDAY WILL BE COOLER ACROSS THE NORTHLAND...AS CLOUDS ARE
EXPECTED TO COVER MUCH OF THE CWA. HIGHS WILL RANGE FROM 60 TO 65
IN THE ARROWHEAD TO 70 TO 75 FURTHER SOUTH AND WEST. COULD BE SOME
SCATTERED SHOWERS AS WELL...MAINLY IN THE NORTHEAST HALF OF THE
CWA.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 339 AM CDT SUN AUG 2 2015

LITTLE CHANGE TO THE FORECAST OVERALL WITH COOLER TEMPERATURES AND
GENERALLY LOW CHANCES FOR PRECIPITATION THROUGH THE FIRST HALF OF
THE WEEK. SOME GUIDANCE COMING TOWARDS A CONSENSUS FOR LATE IN THE
WEEK BUT THERE STILL REMAINS CONSIDERABLE UNCERTAINTY INTO HOW THE
PATTERN WILL EVOLVE.

MON NIGHT THROUGH WEDNESDAY....MUCH COOLER TO START OFF THE WEEK
WITH A BROAD AREA OF HIGH PRESSURE OVER MANITOBA GRADUALLY BUILDING
SOUTH INTO THE UPPER MIDWEST. WITH A SERIES OF VORT MAXES ROTATING
AROUND A CLOUDS UPPER LOW IN EASTERN ONTARIO AND COLD AIR ADVECTING
IN ALOFT MAY SEE A FEW SHOWERS POPS UP ACROSS THE MINNESOTA
ARROWHEAD AS WELL AS PORTIONS OF THE SOUTH SHORE OF LAKE SUPERIOR.
AGREE WITH PREVIOUS FORECAST ASSESSMENT THAT THUNDERSTORMS DO NOT
APPEAR LIKELY...SO HAVE CONTINUED TO JUST INCLUDE SHOWERS IN THE WX
FORECAST. CHANCES WILL BE BEST MONDAY NIGHT INTO TUESDAY. ON
WEDNESDAY A WARM FRONT WILL LIFT NORTH TOWARDS THE REGION...MORE
DETAILS IN THE NEXT PARAGRAPH. TEMPS WILL BE SEASONABLE TO SLIGHTLY
BELOW NORMAL...HIGHS IN THE 60S TO LOW 70S...COOLEST ACROSS THE
MINNESOTA ARROWHEAD. HELD BACK FROM GOING BELOW THE MID 40S FOR LOWS
BECAUSE OF A CONCERN WITH CLOUD COVER...BUT IF SKIES ARE CLEAR COULD
SEE A FEW COLD SPOTS IN NORTHEAST MINNESOTA FALL TO THE LOW 40S OR
PERHAPS AN UPPER 30 OBSERVATION OR TWO.

THURSDAY THROUGH SATURDAY...MUCH LESS CONFIDENCE THROUGH THIS
PERIOD. WHILE THERE ARE CHANCES FOR PRECIP IN THE FORECAST FOR
NEARLY EVERY PERIOD...THIS DOES NOT SEEM LIKE A WASHOUT AT ALL. AT
UPPER LEVELS THE UPPER LOW OVER EASTERN ONTARIO MOVES NORTHEAST
WHILE A BROAD RIDGE OVER THE FOUR CORNERS REGION DRIFTS EASTWARD.
ALL GUIDANCE SUGGESTS A FEW MID-LEVEL SHORTWAVES MOVINGS EAST ACROSS
THE NORTHERN PLAINS IN BETWEEN THESE TWO FEATURES...BUT EACH HAS A
SLIGHTLY DIFFERENT TAKE. THE TREND SEEMS TO BE FOR A SHORTWAVE
TROUGH OVER THE EASTERN DAKOTAS BY LATE THURSDAY MOVING SOUTHEAST
INTO THE MID-MISSISSIPPI VALLEY. THIS WILL COINCIDE WITH A WARM
FRONT THAT WILL BE LIFTING NORTH INTO THE REGION...AT LEAST PER
ECMWF/GFS/GEFS. THE CANADIAN SOLUTION WHILE SIMILAR WITH REGARDS TO
FRONT POSITION DEPICTS DIFFERENT TIMING AND QPF...BUT IN GENERAL
GUIDANCE TONIGHT SEEMS TO BE IN BETTER AGREEMENT WITH CHANCES FOR
PRECIP HIGHEST THURSDAY ACROSS SOUTHERN PORTIONS OF THE CWA...BUT
SLIGHT CHANCES ABOUND GIVEN SPREAD IN SOLUTIONS. TEMPS SEASONABLE TO
SLIGHTLY BELOW NORMAL...WITH MILDER LOWS GIVEN EXPECTED CLOUD
COVER.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1235 AM CDT SUN AUG 2 2015

VFR CONDITIONS GENERALLY EXPECTED THROUGH THE TAF PERIOD WITH A
CHANCE FOR A BRIEF PERIOD OF MVFR VISIBILITY AND CEILING HEIGHTS
DUE TO ISOLATED STORMS OVERNIGHT OVER THE NEXT 6-12 HOURS.

OVERNIGHT/EARLY SUNDAY MORNING...A THUNDERSTORM COMPLEX IN
SOUTHERN MANITOBA IS MOVING SOUTHEAST INTO FAR NORTHWEST MINNESOTA
AND IS EXPECTED TO CONTINUE TO MOVE ACROSS NORTHEAST MINNESOTA
EARLY THIS MORNING. ELEVATED INSTABILITY SHOULD SUSTAIN THESE
STORMS...THE STRONGEST OF WHICH HAVE PRODUCED HAIL TO AT LEAST
QUARTER SIZE AND GUSTS IN EXCESS OF 60 MPH. COVERAGE OF STORMS
WILL BE FAIRLY ISOLATED THROUGH THE MORNING SO CHANCE OF IMPACT AT
ANY INDIVIDUAL SITE IS NOT VERY HIGH...EXCEPT FOR INL WHERE STORMS
ARE LIKELY TO IMPACT WITHIN THE NEXT FEW HOURS. USED TEMPO GROUPS
TO TIME THIS AREA OF STORMS AS IT PROGRESSES INTO THE MORNING
GIVEN EXPECTED COVERAGE. CEILINGS SHOULD REMAIN VFR...THOUGH HEAVY
RAINFALL COULD RESULT IN AN MVFR/IFR STRATUS DECK FORMING THIS
DOES NOT APPEAR LIKELY. VISIBILITY MAY BRIEFLY FALL TO MVFR IN THE
STRONGEST STORMS...BUT DURATION OF THIS OBSCURATION WOULD BE BRIEF
IF IT DOES OCCUR.

FOR THE DAY...GUSTY NORTHWEST WINDS EXPECTED AS SKIES PARTIALLY
CLEAR OUT OVER NORTHEAST MINNESOTA WHILE ISOLATED SHOWERS/STORMS
MAY PERSIST INTO NORTHWEST WISCONSIN. A FEW GUSTS TO THE 20-25KT
RANGE ARE EXPECTED AT MOST SITES THROUGH THE AFTERNOON...WITH
WINDS RAPIDLY DIMINISHING IN THE EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  80  52  70  52 /  60  10  20  10
INL  73  48  66  47 /  40  10  20  10
BRD  83  51  76  49 /  20   0   0   0
HYR  84  49  72  49 /  40  10  20  10
ASX  81  52  72  51 /  50  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...NONE.
&&

SHORT TERM...DAP
LONG TERM...JJM
AVIATION...JJM
Hazardous weather outlook, Aug 2, 3:58 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
358 AM CDT SUN AUG 2 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-031130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
358 AM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SEVERE THUNDERSTORMS TODAY ACROSS PORTIONS OF
THE NORTHLAND. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
IN NORTHEASTERN MINNESOTA THIS MORNING...WITH THE FOCUS SHIFTING
TO EAST CENTRAL MINNESOTA AND NORTHWESTERN WISCONSIN BY THIS
AFTERNOON AND EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE WITH SOME OF THE STORMS. THE BEST CHANCE FOR SEEING
SEVERE STORMS WILL BE ACROSS NORTHWEST WISCONSIN THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM LATE WEDNESDAY
THROUGH THE WEEKEND ACROSS THE NORTHLAND. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED TODAY...ESPECIALLY FOR AREAS OF
NORTHERN WISCONSIN THIS AFTERNOON.

LSZ121-140>148-031130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
358 AM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS
ACROSS WESTERN LAKE SUPERIOR TODAY. THE FOCUS WILL BE ON THE NORTH
SHORE THIS MORNING...AND THEN SHIFT TO THE SOUTH SHORE THIS
AFTERNOON. LARGE HAIL AND HIGH WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM LATE WEDNESDAY
THROUGH THE WEEKEND ACROSS THE NORTHLAND. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 2, 3:00 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
300 AM CDT SUN AUG 2 2015

MNZ012-021-020830-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
300 AM CDT SUN AUG 2 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LAKE AND
NORTHWESTERN COOK COUNTIES...

AT 259 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
9 MILES NORTHWEST OF ALPINE LAKE TO NEAR SNOWBANK LAKE...AND MOVING
EAST AT 60 MPH.

WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SAGANAGA LAKE...GUNFLINT LAKE...LITTLE SAGANAGA LAKE...SEA GULL
LAKE...ALPINE LAKE...SNOWBANK LAKE...DISAPPOINTMENT LAKE...SAWBILL
LAKE...KNIFE LAKE...KEKEKABIC LAKE...ALICE LAKE...GABIMICHIGAMI
LAKE...LONG ISLAND LAKE...NORTH LAKE...CHEROKEE LAKE...THOMAS LAKE...
CRESCENT LAKE...BRULE LAKE AND GNEIS LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4824 9088 4824 9084 4818 9084 4818 9082
      4816 9078 4809 9075 4810 9064 4812 9056
      4810 9056 4810 9053 4776 9076 4796 9142
      4807 9132 4808 9125 4818 9109 4819 9103
      4822 9098 4825 9089
TIME...MOT...LOC 0759Z 285DEG 50KT 4824 9112 4795 9136

DAP
Special weather statement, Aug 2, 3:02 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
302 AM CDT SUN AUG 2 2015

MNZ012-019-020815-
CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
302 AM CDT SUN AUG 2 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST.
LOUIS...NORTHERN LAKE AND WESTERN COOK COUNTIES...

AT 301 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR SNOWBANK LAKE TO 6 MILES SOUTHEAST OF BIRCH LAKE...AND MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ISABELLA...SNOWBANK LAKE...FOREST CENTER...LAKE THREE...SAWBILL
LANDING...HUDSON LAKE...BALD EAGLE LAKE...ISABELLA LAKE...PERENT
LAKE...BUTTERFLY LAKE...GABBRO LAKE AND LAKE TWO.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4785 9100 4751 9142 4772 9180 4799 9142
TIME...MOT...LOC 0801Z 303DEG 37KT 4793 9139 4771 9171

DAP
Special weather statement, Aug 2, 3:17 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
317 AM CDT SUN AUG 2 2015

MNZ012-019>021-020830-
SOUTHERN LAKE/NORTH SHORE-CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN
LAKE-SOUTHERN COOK/NORTH SHORE-
317 AM CDT SUN AUG 2 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ST. LOUIS...
CENTRAL LAKE AND WEST CENTRAL COOK COUNTIES...

AT 317 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES NORTHEAST OF FOREST CENTER TO 9 MILES SOUTHEAST OF BABBITT...
AND MOVING SOUTHEAST AT 70 MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ISABELLA...DUMBBELL LAKE...WHYTE...FOREST CENTER...SAWBILL LANDING...
WILSON LAKE...SILVER ISLAND LAKE...BUTTERFLY LAKE...SEVEN BEAVER
LAKE...MURPHY CITY...ISABELLA LAKE AND PERENT LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4777 9072 4733 9147 4752 9192 4793 9126
TIME...MOT...LOC 0817Z 298DEG 60KT 4789 9124 4752 9184

DAP
Special weather statement, Aug 2, 3:31 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
331 AM CDT SUN AUG 2 2015

MNZ012-021-020900-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
331 AM CDT SUN AUG 2 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL COOK COUNTY...

AT 331 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
12 MILES EAST OF GUNFLINT LAKE TO 12 MILES SOUTH OF EAGLE MOUNTAIN...
AND MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAND MARAIS...EAGLE MOUNTAIN...HOVLAND...JUDGE C. R. MAGNEY STATE
PARK...PINE LAKE...TOM LAKE...BEARSKIN LAKE...POPLAR LAKE...DEVIL
TRACK LAKE...DANIELS LAKE...CASCADE LAKE...SWAMP LAKE...CLEARWATER
LAKE...TWO ISLAND LAKE...CARIBOU LAKE...NORTH FOWL LAKE...WATAB LAKE
AND BRULE LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4799 8957 4796 8958 4796 8964 4797 8968
      4790 8977 4783 8997 4773 9043 4765 9066
      4767 9077 4810 9051 4810 9008 4808 9002
      4802 8999 4799 8990 4802 8978 4800 8964
      4800 8958 4801 8948
TIME...MOT...LOC 0831Z 282DEG 54KT 4811 9042 4773 9065

DAP
Special weather statement, Aug 2, 4:01 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
401 AM CDT SUN AUG 2 2015

MNZ036-038-020930-
SOUTH AITKIN-PINE-
401 AM CDT SUN AUG 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AITKIN AND WEST
CENTRAL PINE COUNTIES...

AT 400 AM CDT...A STRONG THUNDERSTORM WAS NEAR MCGRATH...OR 18 MILES
NORTHWEST OF HINCKLEY...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HINCKLEY...SANDSTONE...ASKOV...RUTLEDGE...MCGRATH...GRINDSTONE LAKE
PINE COUNTY...CLOVERDALE AND FRIESLAND.

THIS INCLUDES GRAND CASINO HINCKLEY.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4605 9306 4616 9306 4616 9334 4630 9327
      4622 9265 4596 9276
TIME...MOT...LOC 0900Z 286DEG 32KT 4620 9321

DAP
Special weather statement, Aug 2, 4:03 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
403 AM CDT SUN AUG 2 2015

MNZ036-020930-
SOUTH AITKIN-
403 AM CDT SUN AUG 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AITKIN COUNTY...

AT 403 AM CDT...A STRONG THUNDERSTORM WAS NEAR MALMO...OR 10 MILES
NORTHEAST OF MILLE LACS LAKE...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILLE LACS LAKE...MALMO...MCGRATH AND DADS CORNER.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4624 9343 4625 9360 4642 9351 4636 9320
      4616 9330 4615 9343
TIME...MOT...LOC 0903Z 286DEG 31KT 4633 9345

DAP

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:24 AM CDTSpecial Weather StatementDLHKoochiching21 min
Aug 2, 12:51 AM CDTSpecial Weather StatementDLHKoochiching24 min
Aug 2, 1:14 AM CDTSpecial Weather StatementDLHKoochiching16 min
Aug 2, 1:33 AM CDTSpecial Weather StatementDLHKoochiching12 min
Aug 2, 1:46 AM CDTSevere Thunderstorm WarningDLHSaint Louis29 min
Aug 2, 1:49 AM CDTSpecial Weather StatementDLHKoochiching11 min
Aug 2, 2:01 AM CDTSpecial Weather StatementDLH14 min
Aug 2, 2:17 AM CDTSpecial Weather StatementDLHSaint Louis28 min
Aug 2, 2:21 AM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis24 min
Aug 2, 2:27 AM CDTSevere Thunderstorm WarningDLHLake, Saint Louis33 min
Aug 2, 2:45 AM CDTSevere Thunderstorm WarningDLHSaint Louis30 min
Aug 2, 3:00 AM CDTSpecial Weather StatementDLHCook30 min
Aug 2, 3:02 AM CDTSpecial Weather StatementDLHLake13 min
Aug 2, 3:17 AM CDTSpecial Weather StatementDLHLake13 min
Aug 2, 3:31 AM CDTSpecial Weather StatementDLHCook29 min
Aug 2, 3:35 AM CDTSpecial Marine WarningDLH40 min
Aug 2, 4:01 AM CDTSpecial Weather StatementDLHPine29 min
Aug 2, 4:03 AM CDTSpecial Weather StatementDLHAitkin27 min
Aug 2, 4:46 AM CDTSevere Thunderstorm WarningDLHPine44 min
Aug 2, 12:17 AM CDTSpecial Weather StatementDLHSawyer13 min
Aug 2, 12:29 AM CDTSpecial Weather StatementDLHSawyer16 min
Aug 2, 12:45 AM CDTSpecial Weather StatementDLHSawyer15 min
Aug 2, 5:09 AM CDTSpecial Weather StatementDLHWashburn36 min
Aug 2, 5:23 AM CDTSevere Thunderstorm WarningDLHBurnett, Sawyer, Washburn49 min
Aug 2, 6:09 AM CDTSpecial Weather StatementDLHPrice36 min
Aug 2, 6:20 AM CDTSpecial Weather StatementDLHSawyer25 min
Aug 2, 6:30 AM CDTSpecial Weather StatementDLHWashburn45 min
Aug 2, 6:41 AM CDTSpecial Weather StatementDLHPrice34 min
Aug 2, 6:46 AM CDTSevere Thunderstorm WarningDLHSawyer, Washburn29 min
Aug 2, 6:58 AM CDTSpecial Weather StatementDLHPrice32 min
Aug 2, 7:03 AM CDTSevere Thunderstorm WarningDLHSawyer, Washburn15 min
Aug 2, 7:07 AM CDTSevere Thunderstorm WarningDLHAshland, Iron, Price23 min
Aug 2, 8:05 AM CDTSpecial Weather StatementDLHDouglas25 min
Aug 2, 8:17 AM CDTSevere Thunderstorm WarningDLHDouglas, Washburn28 min
Aug 2, 8:38 AM CDTSevere Thunderstorm WarningDLHBayfield, Douglas, Sawyer, Washburn37 min
Aug 2, 9:03 AM CDTSevere Thunderstorm WarningDLHAshland, Price, Sawyer42 min
Aug 2, 9:31 AM CDTSpecial Weather StatementDLHPrice14 min
Aug 2, 9:42 AM CDTSevere Thunderstorm WarningDLHPrice, Sawyer48 min
Aug 2, 9:50 AM CDTSevere Thunderstorm WarningDLHPrice10 min
Aug 2, 10:03 AM CDTSpecial Weather StatementDLHAshland27 min
Aug 2, 10:14 AM CDTSpecial Weather StatementDLHSawyer, Washburn31 min
Aug 2, 10:37 AM CDTSpecial Weather StatementDLHSawyer23 min
Aug 2, 10:55 AM CDTSpecial Weather StatementDLHSawyer35 min
Aug 2, 11:31 AM CDTSpecial Weather StatementDLHPrice14 min
Aug 2, 11:34 AM CDTSevere Thunderstorm WarningDLHPrice26 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.